Alert archive / California / Heat Advisories in 2019

Heat Advisory 3, NWS Eureka, CA

September 24, 2019Mendocino County, California

NWS Eureka, CA issued this heat advisory at Sep 24, 2019, 3:53 AM PDT for Mendocino County, California. It took effect at Sep 24, 2019, 11:00 AM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2019, 3:53 AM PDT (10:53 UTC)
In effect from
Sep 24, 2019, 11:00 AM PDT
Expired
Sep 25, 2019, 8:00 PM PDT
In force
33 hr
Issued by
NWS Eureka, CA

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2019-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2019-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2349 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS76 KEKA 241053
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
353 AM PDT Tue Sep 24 2019


CAZ113-250000-
/O.NEW.KEKA.HT.Y.0003.190924T1800Z-190926T0300Z/
Southeastern Mendocino Interior-
353 AM PDT Tue Sep 24 2019

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
WEDNESDAY...

The National Weather Service in Eureka has issued a Heat
Advisory...which is in effect from 11 AM this morning to 8 PM PDT
Wednesday. 

* LOCATIONS INCLUDE...Ukiah and Hopland.

* TEMPERATURES...High temperatures between 98 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear light weight and loose fitting clothing when
possible and drink plenty of water. 

To reduce risk during outdoor work the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.
Heat stroke is an emergency - call 911.

&&

$$
4 follow-up statements
022 
WWUS76 KEKA 242349
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
449 PM PDT Tue Sep 24 2019

CAZ113-251300-
/O.CON.KEKA.HT.Y.0003.000000T0000Z-190926T0300Z/
Southeastern Mendocino Interior-
449 PM PDT Tue Sep 24 2019

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY...

* LOCATIONS INCLUDE...Ukiah, Hopland.

* TEMPERATURES...High temperatures between 98 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
606 
WWUS76 KEKA 251025
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
325 AM PDT Wed Sep 25 2019

CAZ113-252330-
/O.CON.KEKA.HT.Y.0003.000000T0000Z-190926T0300Z/
Southeastern Mendocino Interior-
325 AM PDT Wed Sep 25 2019

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Ukiah and Hopland.

* TEMPERATURES...High temperatures between 98 and 105 with
  overnight lows in the low to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
699 
WWUS76 KEKA 252317
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
417 PM PDT Wed Sep 25 2019

CAZ113-260300-
/O.CON.KEKA.HT.Y.0003.000000T0000Z-190926T0300Z/
Southeastern Mendocino Interior-
417 PM PDT Wed Sep 25 2019

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING...

* LOCATIONS INCLUDE...Ukiah, Hopland.

* TEMPERATURES...High temperatures between 98 and 105.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
192 
WWUS76 KEKA 260303
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
803 PM PDT Wed Sep 25 2019

CAZ113-260415-
/O.EXP.KEKA.HT.Y.0003.000000T0000Z-190926T0300Z/
Southeastern Mendocino Interior-
803 PM PDT Wed Sep 25 2019

...HEAT ADVISORY HAS EXPIRED...

Temperatures will cool over the course of the next few days, with
below normal temperatures expected by the weekend.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Sep 23, 2:52 PM PDT, 13 hours 1 minute earlier.

Area forecast discussion, Sep 23, 2:52 PM PDT, 13 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PDT Mon Sep 23 2019

.SYNOPSIS...Warm and dry conditions will occur across the region
through Wednesday. Cooler weather with a chance of showers will
spread across the area Friday through the weekend.

&&

.DISCUSSION...Large-scale subsidence is occurring across the
region as an upper trough departs east across the Great Basin, and
a ridge builds eastward from the NERN PAC. This ridge offshore
will edge over the region through Tuesday, promoting warming and
drying throughout the forecast area. Gusty offshore winds are
expected to development in concert with this warming and drying.
This will result in an increase the fire danger, primarily for
Mendocino county where rainfall has been sparse. Otherwise, large
scale subsidence, abundant sunshine and warm offshore winds will
propel high temperatures into 90s and lower 100's on Tuesday and
Wednesday. Coastal areas should see warming as well. For coastal
areas, highs are expected to be mostly in the lower to mid 70s,
though a few coastal valley sites may spike in the lower 80s. The
ridge is expected to weaken toward the end of the work week. This
will result in a cooling trend across the forecast area.

Much cooler weather is forecast to spread south across NRN CA
this weekend as a large upper trough digs over the WRN CONUS.
Interior highs are forecast to cool into the 60s and 70s, and
overnight lows near freezing will be possible across wind
sheltered valleys in Trinity County Sunday night and Monday night.
In addition to the cooler weather...light showers are expected to
develop across the region Saturday and Sunday. However, impacts
associated with shower activity will likely be minimal.

&&

.AVIATION...Strong high pressure and dry offshore flow will
promote mainly clear skies and widespread VFR conditions for the
next couple of days. Cannot rule out some shallow, patchy ground fog
around daybreak Tuesday, but for the most part the dry antecedent
conditions should be enough to keep all terminals VFR overnight.
Gusty NW winds in the 10 to 20 kt range will persist through early
this evening at CEC and ACV, then redevelop by late Tuesday morning.
/CB

&&

.MARINE...Strong high pressure anchored offshore and increased
heating over the interior will maintain northerly gales across the
outer waters through Thursday, with widespread gusts to around 40
kt. This will drive steadily increasing short period seas into the
16 to 19 ft range by Wednesday. Closer to shore, winds will
generally remain in the Small Craft Advisory range for the next
several days, with a few gale force gusts and locally rougher sea
states downwind of Point Saint George and Cape Mendocino. Seas in
the nearshore zones will build into the 12 to 15 ft range by
Wednesday, although there is still some question of timing of the
worst conditions. The Hazardous Seas Watch remains in effect. from
late Tuesday through Thursday. /CB

&&

.FIRE WEATHER...Surface high pressure is forecast to build south
from Oregon into Nevada through Wednesday. North-northeast
ridgetop winds will strengthen in response to the high, with gusts
from 20 to 30 mph possible Monday night and Tuesday night. The
gusty winds combined with afternoon RH values in the teens
followed by poor overnight recovery will aid in locally critical
fire weather conditions over portions of Mendocino, Lake, and
extreme southern Trinity Counties.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 9 PM this evening to 11 AM PDT Wednesday
     for CAZ276-277.

NORTHWEST CALIFORNIA COASTAL WATERS...
	 Gale Warning until 2 PM PDT Thursday for PZZ470.
     Gale Warning until 5 PM PDT Thursday for PZZ475.
     Small Craft Advisory until 5 PM PDT Thursday for PZZ450-455.
     Hazardous Seas Watch from Tuesday afternoon through Thursday
     afternoon for PZZ450-455.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Sep 24, 3:01 AM PDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
301 AM PDT Tue Sep 24 2019

CAZ108-110>113-251015-
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
301 AM PDT Tue Sep 24 2019

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Red Flag Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Red Flag Warning is in effect through Wednesday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101>107-109-251015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Mendocino Coast-
301 AM PDT Tue Sep 24 2019

This hazardous weather outlook is for far northwest corner
California...northwest California AND the far northwest corner
California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:43 AM PDTHazardous Seas WarningEKA55 hr

Nearby

Heat Advisories in California, 2019Every heat advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.